Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 313, NWS Tulsa, OK

May 10, 2006Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2006, 1:11 AM CDT for Creek County, Oklahoma. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2006, 1:11 AM CDT (06:11 UTC)
Expired
May 10, 2006, 2:15 AM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Creek County, OK

The radar

The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 1:39 AM CDTTSTM WND DMG1 N Mounds, OKPOWER LINES DOWN...POLES SNAPPED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3059 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
4.2
Supercell composite
16.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100611
SVRTSA
OKC037-100715-
/O.NEW.KTSA.SV.W.0313.060510T0611Z-060510T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
111 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 215 AM CDT

* AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR BRISTOW...MOVING EAST AT 25
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SLICK...
  KELLYVILLE...SAPULPA...MOUNDS AND KIEFER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3585 9647 3598 9635 3601 9603 3586 9605
      3587 9618 3586 9619 3569 9619 3568 9619
      3565 9619 3565 9621 3568 9640

$$
1 follow-up statement
000 
WWUS54 KTSA 100639
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT WED MAY 10 2006

OKC037-100715-
/O.CON.KTSA.SV.W.0313.000000T0000Z-060510T0715Z/
CREEK OK-
139 AM CDT WED MAY 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CREEK COUNTY...

AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SLICK...MOVING EAST
AT 25 MPH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3585 9647 3598 9635 3601 9603 3586 9605
      3587 9618 3573 9621 3569 9619 3568 9619
      3565 9619 3565 9621 3568 9640

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:48 AM CDT, 23 minutes earlier.

Area forecast discussion, May 10, 12:48 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT WED MAY 10 2006

.MESOSCALE UPDATE...
MIDNIGHT OBS AND ANALYSES INDICATE THE STORM IN WAGONER WILL BE
MOVING INTO A MORE STABLE AREA AS IT MOVES TOWARD CHEROKEE
COUNTY. SURFACE BASED LIFTED TRANSITIONS FROM -4 TO ZERO FROM
WAGONER TO CHEROKEE COUNTY. CAPE DROPS FROM MID 600S TO AROUND
500. EXPECT THIS STORM TO WEAKEN AS IT MOVES EAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1
Hazardous weather outlook, May 9, 11:11 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1111PM CDT TUE MAY 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1111 PM CDT TUE MAY 9 2006

...SEVERE THUNDERSTORM WATCH FOR SOUTHERN PARTS OF EASTERN OKLAHOMA
TONIGHT...
...FLASH FLOOD WATCH IN EFFECT FOR ALL OF THE AREA TONIGHT AND
WEDNESDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A LARGE COMPLEX OF STORMS THAT FORMED ACROSS THE AREA DURING THE
EVENING REMAINS ONGOING OVER THE EASTERN PART OF THE AREA.
OCCASIONAL REPORTS OF SEVERE WEATHER CONTINUE WITH THIS ACTIVITY.
THESE STORMS SHOULD MOVE TO THE SOUTH AND EAST OF THE AREA DURING
THE FIRST PART OF THE NIGHT.

MEANWHILE...ADDITIONAL THUNDERSTORMS DEVELOPED DURING THE EVENING
WELL TO THE WEST OF THE AREA...AND THIS COMPLEX OF STORMS WILL BRING
THE THREAT OF ADDITIONAL SEVERE WEATHER...MAINLY TO SOUTHEAST
OKLAHOMA DURING THE OVERNIGHT HOURS.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT WITH THIS COMPLEX OF STORMS AS IT TRACKS
GENERALLY ALONG AND NEAR THE RED RIVER VALLEY THROUGH MORNING.
IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY IN THE STRONGER
STORMS WITH FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS COULD REMAIN ACROSS THE AREA WEDNESDAY MORNING BUT
HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA FOR THURSDAY AND
FRIDAY. THUNDERSTORMS WILL THEN RETURN FOR THE WEEKEND AS ANOTHER
COLD FRONT APPROACHES THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 9, 10:48 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             LOCUST GROVE            36.20N 95.17W
05/09/2006  E1.00 INCH       MAYES              OK   EMERGENCY MNGR

&&

NMK
Local storm report, May 9, 10:50 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND GST     4 W LOCUST GROVE        36.20N 95.24W
05/09/2006  E60 MPH          MAYES              OK   EMERGENCY MNGR

            AT MILE MARKER 1 ON TURNPIKE

&&

NMK
Local storm report, May 9, 11:55 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     HAIL             GLENPOOL                35.96N 96.01W
05/09/2006  E0.88 INCH       TULSA              OK   BROADCAST MEDIA

1153 PM     HAIL             TULSA                   36.13N 95.92W
05/09/2006  E0.75 INCH       TULSA              OK   AMATEUR RADIO

            11TH AND UTICA

1154 PM     HAIL             TULSA                   36.13N 95.92W
05/09/2006  E0.88 INCH       TULSA              OK   AMATEUR RADIO

            INDEPENDANCE AND HARVARD

&&

NMK
Local storm report, May 10, 12:03 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1203 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HAIL             JENKS                   36.02N 95.97W
05/09/2006  E0.88 INCH       TULSA              OK   AMATEUR RADIO

            121ST AND S. ELM

&&

NMK
Local storm report, May 10, 12:09 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     HAIL             BIXBY                   35.94N 95.88W
05/10/2006  E1.00 INCH       TULSA              OK   TRAINED SPOTTER

1207 AM     HAIL             BIXBY                   35.94N 95.88W
05/10/2006  E1.75 INCH       TULSA              OK   AMATEUR RADIO

            151ST STREET MEMORIAL

&&

NMK
Local storm report, May 10, 12:21 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1221 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     HAIL             4 E DISNEY              36.48N 94.94W
05/10/2006  E1.75 INCH       DELAWARE           OK   PUBLIC

            LAKEMONT SHORES OFF HIGHWAY 28...HAIL BROKE OUT SKYLIGHT.
            KILLED A DOG. HAILED FROM 1147 PM TIL 1203 AM.

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:10 PM CDTSevere Thunderstorm WarningTSALatimer80 min
May 9, 7:10 PM CDTSevere Thunderstorm WarningTSAOkmulgee65 min
May 9, 7:14 PM CDTTornado WarningTSASequoyah61 min
May 9, 7:33 PM CDTFlash Flood WarningTSAPittsburg117 min
May 9, 7:41 PM CDTTornado WarningTSALatimer49 min
May 9, 7:44 PM CDTTornado WarningTSAPittsburg31 min
May 9, 7:51 PM CDTSevere Thunderstorm WarningTSAPushmataha84 min
May 9, 7:54 PM CDTTornado WarningTSALeFlore66 min
May 9, 7:57 PM CDTSevere Thunderstorm WarningTSAMcIntosh63 min
May 9, 7:58 PM CDTSevere Thunderstorm WarningTSAMuskogee31 min
May 9, 8:12 PM CDTTornado WarningTSASequoyah33 min
May 9, 8:28 PM CDTSevere Thunderstorm WarningTSALeFlore92 min
May 9, 8:31 PM CDTSevere Thunderstorm WarningTSALatimer29 min
May 9, 8:56 PM CDTSevere Thunderstorm WarningTSAMuskogee19 min
May 9, 8:58 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah62 min
May 9, 9:10 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha95 min
May 9, 9:20 PM CDTFlash Flood WarningTSAChoctaw, LeFlore, Pushmataha115 min
May 9, 9:53 PM CDTFlash Flood WarningTSASequoyah67 min
May 9, 10:14 PM CDTSevere Thunderstorm WarningTSAMayes, Wagoner76 min
May 9, 11:02 PM CDTSevere Thunderstorm WarningTSADelaware88 min
May 9, 11:21 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa54 min
May 10, 12:00 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner60 min
May 10, 12:21 AM CDTSevere Thunderstorm WarningTSACreek54 min
May 10, 12:59 AM CDTSevere Thunderstorm WarningTSAWagoner46 min
May 10, 1:19 AM CDTSevere Thunderstorm WarningTSAOkfuskee71 min
May 10, 1:20 AM CDTSevere Thunderstorm WarningTSAOkmulgee55 min
May 10, 2:04 AM CDTSevere Thunderstorm WarningTSAMuskogee56 min
May 10, 2:09 AM CDTSevere Thunderstorm WarningTSAOkmulgee27 min
May 10, 2:18 AM CDTSevere Thunderstorm WarningTSAMcIntosh34 min
May 10, 3:32 AM CDTSevere Thunderstorm WarningTSAChoctaw58 min
May 10, 3:42 AM CDTSevere Thunderstorm WarningTSAPushmataha48 min
May 10, 3:52 AM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 10, 4:26 AM CDTSevere Thunderstorm WarningTSAChoctaw32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.